Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 268, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Oct 31, 2000, 6:18 PM CST for Dakota County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2000, 6:18 PM CST (00:18 UTC)
- Expired
- Oct 31, 2000, 7:00 PM CST
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dakota County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
209 WUUS53 KFSD 010018 SVRFSD NEC043-010100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 618 PM CST TUE OCT 31 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN NORTHEAST NEBRASKA * UNTIL 700 PM CST * AT 616 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EMERSON...OR ABOUT 21 MILES SOUTH OF PONCA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AROUND 640 PM CST JACKSON AROUND 655 PM CST A TORNADO WAS REPORTED EARLER WITH THIS STORM IN THURSTON COUNTY NEBRASKA. BE ALERT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 2:40 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 31, 2:40 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 240 PM CST TUE OCT 31 2000 CURNT SHWRS AND TSTMS MOVG NWD FROM KS INTO NE BLEND WITH EXPECTATIONS ALG WITH FCST...AND STRNGTHNG WIND AND THERMAL FIELDS TO BEAR OUT RISK OF SVR STRMS OVER AREA TNGT. LATEST SHIF NEWD FRTHR INTO AREA OF SVR RSK ON SWODY1 ALSO FITS ALL THIS. IN FACT THINK IT BEST TO CARRY AT LEAST SOME MENTN OF SVR IN ALL ZNS TNGT FOR THIS RPDLY MOVG LOW TOPPED CONVECTION. PRIME RISK SHUD BE HAIL ERY...THEN ANOTHER ROUND LIKELY LATE TNGT AND THAT CUD BRING STG WNDS ALSO AS LO LVL WND FIELDS STRENGTHEN MORE. WILL KEEP VERY HI POPS TNGT WITH SHWRS AND TSTMS...THEN THINK THERE SHUD BE PLENTY OF ACTVTY EITHR IN MRNG FOR WED OR REDEVLPG DURG DAY...SO WILL CARRY LIKELY POPS FOR WED. MODELS TRY TO CARRY COOLR AIR OVER AREA BY ERY WED AFTN BUT THINK THIS CUD BE TOO FAST A LTL WHICH ID WHAT THE GUIDNCE HAS BEEN DOING ALL ALG. AVN ESPECIALLY SEEMS TO PUSH THINGS ALG TOO FAST. COOLR AND STILL SOMEWHAT UNSTBL AND MOIST AIR WILL FLOW INTO AREA FOR WED NGT AND THU. WILL ACCORDGLY KEEP CHC SHWRS FOR THESE PDS AS UPR LO LIFTS NEWD THRU AREA. GUIDNCE TEMPS LOOK LIKE A HALFWAYS DECENT GUESS MOST PDS BUT COOLNG LOOKS A LTL FAST IN HI TEMPS FOR WED. FWC BETTR THAN FAN ALL ARND. PRBLY BECAUSE FAN BASED ON AVN WHICH SEEMS NOT ONLY TO MOVE SYS TOO FAST BUT BRING COOLR AIR IN TOO STGLY...DONT THINK WE WILL BE 2 BLO ZERO AT H8 AT 12Z THU. EXTNDED FCST LOOKS LIKE A DRY ONE WITH KINDA COOL TEMS...BLO FREEZG FOR LOWS AND 40S TO LOWER 50S FOR HIGHS. WITH UPPR LO STILL HOLDG SWAY TO THE N AND THEN MOVG E...NEXT SYS DIGGNG DEEP INTO SWRN U.S. SHUD NOT BE KICKED OUT SOON ENUF TO BRING PCPM THRU THE WEEKEND. MRF AGN HAD SLOWED DOWN ON THIS AND LOOKS REASNBL. .FSD...NONE WILLIAMS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.